HYDERABAD: Eleven more infants who were admitted to Niloufer Hospital after they were administered tramadol, a pain killer, instead of paracetamol at Nampally Urban Primary Health Centre five days back were on Monday discharge after treatment.
Thirty-four infants were on Wednesday admitted to Niloufer Hospital after they were administered the painkiller accidently while being treated for fever. Staffers at the health centre allegedly mistook tramadol for paracetamol as their containers look similar.
Nineteen of the babies responded to treatment at the hospital quickly and were discharged on Saturday. Four more children are still under observation at the hospital though their condition has stabilised.
Meanwhile, tablets and vaccines of the drug tramadol have been withdrawn from all Primary Health Centres and basti dawakhanas across the State. From Hyderabad, 12,440 vials of 100mg containers of the drug and 88,481 tablets have been withdrawn from UPHCs.
The mix up at Namapally Health Centre had caused the death of two infants. Following this, the health department issued a memo directing that tramadol tablets be withdrawn from all PHCs and basti dawakhanas in the State.